Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 24, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 8, 2017, 3:52 AM MDT. It took effect at Apr 8, 2017, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2017, 3:52 AM MDT (09:52 UTC)
- In effect from
- Apr 8, 2017, 12:00 PM MDT
- Expired
- Apr 8, 2017, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
413 WWUS75 KABQ 080952 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 352 AM MDT Sat Apr 8 2017 NMZ502-505-506-082200- /O.NEW.KABQ.WI.Y.0024.170408T1800Z-170409T0200Z/ Chuska Mountains-West Central Plateau-West Central Mountains- 352 AM MDT Sat Apr 8 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 8 PM MDT this evening. * LOCATION...Chuska Mountains, West Central Mountains, and the West Central Plateau including Gallup. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will strengthen through mid day and become hazardous from early afternoon until sunset. The strongest winds are expected during the mid to late afternoon. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Light weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
2 follow-up statements
730 WWUS75 KABQ 082242 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 442 PM MDT Sat Apr 8 2017 NMZ502-505-506-090200- /O.CON.KABQ.WI.Y.0024.000000T0000Z-170409T0200Z/ Chuska Mountains-West Central Plateau-West Central Mountains- 442 PM MDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Chuska Mountains, West Central Mountains, and the West Central Plateau including Gallup. * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds will remain strong until sunset when they will begin to decrease in speed. * VISIBILITY...Locally reduced at times in dust prone locations. * LOCAL IMPACTS...Light weight and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
471 WWUS75 KABQ 090146 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 746 PM MDT Sat Apr 8 2017 NMZ502-505-506-090300- /O.EXP.KABQ.WI.Y.0024.000000T0000Z-170409T0200Z/ Chuska Mountains-West Central Plateau-West Central Mountains- 746 PM MDT Sat Apr 8 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds are beginning to decrease, and this trend will continue through the next couple of hours. Therefore, the wind advisory will be allowed to expire. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 8, 3:41 AM MDT, 11 minutes earlier.
Area forecast discussion, Apr 8, 3:41 AM MDT, 11 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 341 AM MDT Sat Apr 8 2017 .SYNOPSIS... Winds will be on the increase over the region today as a storm system moves from the Great Basin eastward over the High Plains through the weekend. Temperatures will be above normal today but will cool on Sunday in the wake of the system. Minimum humidity values will drop today and tomorrow, creating potentially dangerous fire weather conditions. Quiet weather will continue until Wednesday when a second storm system will begin to impact New Mexico. This system will bring the chance for scattered showers and thunderstorms to most of the area Wednesday through Thursday. && .DISCUSSION... The big weather story over the next 48 hours will be the trough currently along the West Coast as it moves through the Great Basin and into the Central Plains by Sunday. Models are in reasonable agreement that a deep surface low is progged to develop ahead of this system over northeast Colorado. As this system approaches today, the pressure gradient will increase today with winds picking up over the region. The strongest winds will be over the northwest corner of NM where a wind advisory has hoisted for today. This system will be fairly dry with the only precipitation chances over the higher terrain in the northwest corner of NM. Above normal temperatures are expected today through tonight, but should fall to seasonal to below seasonal values Sunday into Monday in the wake of the system. Winds will peak out over the area on Sunday and are expected to diminish as the low moves eastward. The next system is expected to begin to impact the state starting on Wednesday as a deep upper level low and its associated longwave trough setup over the Pacific Coast. A broad ridge will develop over the SE US, allowing for moisture from the Gulf of Mexico to begin move up the Rio Grande/Pecos Valleys and into New Mexico. These features should lead to showers and some thunderstorms over much of the area east of the Central Mountain Chain through Thursday as the upper trough moves eastward. For this package, details in the extended were kept fairly general since there is still some uncertainly in the synoptic features. That being said, the pattern and synoptic features look to be right for the possibility of a few strong thunderstorms Wednesday and Thursday. Confidence in the precipitation forecast for Wednesday and Thursday is moderate for this package. 54/Fontenot && .FIRE WEATHER... ...Widespread critical fire weather conditions Saturday and across the east Sunday... An upper level trough will pass north of NM this weekend steering the polar jet stream overhead. Southwest winds will be breezy to windy today, with the strongest winds reaching around 50 mph in the Gallup region. A Pacific cold front will cross tonight shifting winds out of the west and northwest for Sunday, when breezy to windy conditions with gusts from 45 to 55 mph will be found mainly along and east of the central mountain chain. Critically low humidities, above normal temperatures and strong atmospheric mixing (despite some high clouds) will complete the conditions needed for widespread red flag conditions this afternoon until early evening, and also Sunday in the east. High temperatures will fall around 8-16 degrees on Sunday from today's readings, but they'll still range up to 6 degrees above normal across the east. The most critical conditions will probably be today, when widespread Haines of 6 is expected. Haines will trend downward some on Saturday. Will continue to leave the north central mountains out of today's Red Flag Warning, because humidities will generally be above 15% there. In the wake of the upper trough zonal flow aloft will develop Monday through Tuesday. Temperatures will trend a bit farther downward across the east on Monday, but they will begin to rebound in the west during the afternoon. The temperature rebound will continue areawide Tuesday and Wednesday. Widespread critically low humidities will continue Monday, but they are expected to climb well above 15% across the east on Tuesday as a moist east and southeast low level return flow develops. The moisture will then spread as far west as the continental divide during the latter half of the work week as a broad upper level low pressure system gradually crosses the Pacific Northwest. Showers and thunderstorms will accompany the moisture during the latter half of the week with the best chances along and east of the central mountain chain, and probably some drier variety cells each afternoon between the central mountain chain and continental divide. 44 && .AVIATION... 06Z TAF CYCLE All TAF locations will remain VFR through the period. The main impact to all TAF locations will be the increase in winds in the 15-18Z time frame as a lee side low forms near NE Colorado and the pressure gradient tightens. Winds will peak in the 21-00Z time frame and begin to relax after about 02Z. Expect the strongest winds at KGUP and KLVS. 54/Fontenot && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 73 39 57 28 / 5 10 0 0 Dulce........................... 66 33 56 23 / 5 30 0 0 Cuba............................ 69 35 54 27 / 0 5 0 0 Gallup.......................... 72 33 59 19 / 0 5 0 0 El Morro........................ 68 31 58 21 / 0 5 0 0 Grants.......................... 72 35 62 21 / 0 5 0 0 Quemado......................... 72 39 61 31 / 0 5 0 0 Glenwood........................ 81 39 75 34 / 0 0 0 0 Chama........................... 60 31 50 21 / 5 40 10 0 Los Alamos...................... 69 45 57 34 / 0 5 0 0 Pecos........................... 68 39 58 30 / 0 5 0 0 Cerro/Questa.................... 65 34 54 21 / 0 10 0 0 Red River....................... 57 28 47 18 / 0 10 5 0 Angel Fire...................... 58 29 48 19 / 0 5 0 0 Taos............................ 68 35 57 20 / 0 10 0 0 Mora............................ 67 39 57 29 / 0 5 0 0 Espanola........................ 75 41 63 31 / 0 5 0 0 Santa Fe........................ 69 43 58 34 / 0 5 0 0 Santa Fe Airport................ 74 41 62 28 / 0 5 0 0 Albuquerque Foothills........... 78 48 67 38 / 0 0 0 0 Albuquerque Heights............. 79 48 68 39 / 0 0 0 0 Albuquerque Valley.............. 81 44 70 35 / 0 0 0 0 Albuquerque West Mesa........... 80 45 69 38 / 0 0 0 0 Los Lunas....................... 82 44 72 34 / 0 0 0 0 Rio Rancho...................... 80 45 68 37 / 0 0 0 0 Socorro......................... 84 46 77 40 / 0 0 0 0 Sandia Park/Cedar Crest......... 74 39 62 29 / 0 0 5 0 Tijeras......................... 75 40 63 33 / 0 0 0 0 Moriarty/Estancia............... 76 36 64 29 / 0 0 0 0 Clines Corners.................. 72 40 61 32 / 0 0 0 0 Gran Quivira.................... 75 45 67 36 / 0 0 0 0 Carrizozo....................... 79 47 73 40 / 0 0 0 0 Ruidoso......................... 75 46 68 37 / 0 0 0 0 Capulin......................... 69 41 61 28 / 0 0 0 0 Raton........................... 73 37 64 27 / 0 0 0 0 Springer........................ 75 38 65 28 / 0 0 0 0 Las Vegas....................... 73 39 63 28 / 0 0 0 0 Clayton......................... 81 45 71 34 / 0 0 0 0 Roy............................. 76 41 67 32 / 0 0 0 0 Conchas......................... 82 49 74 40 / 0 0 0 0 Santa Rosa...................... 82 48 72 39 / 0 0 0 0 Tucumcari....................... 87 50 79 39 / 0 0 0 0 Clovis.......................... 85 49 77 43 / 0 0 0 0 Portales........................ 86 51 78 45 / 0 0 0 0 Fort Sumner..................... 86 51 77 44 / 0 0 0 0 Roswell......................... 91 50 85 47 / 0 0 0 0 Picacho......................... 84 51 77 44 / 0 0 0 0 Elk............................. 80 50 73 41 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM MDT this evening for the following zones... NMZ101-103>109. Wind Advisory from noon today to 8 PM MDT this evening for the following zones... NMZ502-505-506. Red Flag Warning from 11 AM to 8 PM MDT Sunday for the following zones... NMZ103-104-107-108. && 54
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:36 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 39 hr |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.